EDP Sciences
Free access
Volume 394, Number 1, October IV 2002
Page(s) 323 - 328
Section Celestial mechanics and astrometry
DOI http://dx.doi.org/10.1051/0004-6361:20021144

A&A 394, 323-328 (2002)
DOI: 10.1051/0004-6361:20021144

Symmetric doubly asymptotic orbits at collinear equilibrium points in the general three-body problem

E. A. Perdios and V. S. Kalantonis

Department of Engineering Sciences, University of Patras, 26500 Patras, Greece
    e-mail: e.perdios@des.upatras.gr; v.kalantonis@des.upatras.gr

(Received 22 March 2002 / Accepted 23 July 2002 )

This paper concerns the numerical determination of doubly asymptotic orbits at the collinear equilibrium points of the general three-body problem. To compute a doubly asymptotic orbit we use a linear analysis to determine the relevant outgoing eigenvector and a combined iterative method based on the characteristic bisection and Newton's method to solve the resulting system of equations for the mass parameters of the problem. Many such orbits are presented.

Key words: celestial mechanics -- methods: numerical

Offprint request: E. A. Perdios, e.perdios@des.upatras.gr

© ESO 2002